Alert archive / California / Wind Advisories in 2019
Wind Advisory 23, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 28, 2019, 2:29 PM PDT for Riverside County, San Diego County, California. It took effect at Apr 28, 2019, 11:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2019, 2:29 PM PDT (21:29 UTC)
- In effect from
- Apr 28, 2019, 11:00 PM PDT
- Expired
- Apr 29, 2019, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 80 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS76 KSGX 282129 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 229 PM PDT Sun Apr 28 2019 CAZ061-062-065-290600- /O.NEW.KSGX.WI.Y.0023.190429T0600Z-190430T0600Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 229 PM PDT Sun Apr 28 2019 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT MONDAY... The National Weather Service in San Diego has issued a Wind Advisory...which is in effect from 11 PM this evening to 11 PM PDT Monday. * Winds...West southwest winds will increase to 15 to 25 mph with peak gusts to around 50 mph along the desert slopes and into parts of the deserts, particularly the San Diego County deserts and through and below the San Gorgonio Pass. * Timing...11 PM this evening through 11 PM Monday. * Location...Riverside and San Diego County deserts. * Visibility...Locally reduced to a half mile or less in blowing dust. * Impacts...Strong winds leading to reduced visibility in blowing dust and potentially hazardous to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
4 follow-up statements
948 WWUS76 KSGX 290446 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 946 PM PDT Sun Apr 28 2019 CAZ061-062-065-291300- /O.CON.KSGX.WI.Y.0023.190429T0600Z-190430T0600Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of Indio, Palm Springs, Cathedral City, Palm Desert, Palm Desert Country, La Quinta, Coachella, Borrego Springs, Banning, and Desert Hot Springs 946 PM PDT Sun Apr 28 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT MONDAY... * Winds...West southwest winds will increase to 15 to 30 mph with peak gusts to around 50 mph along the desert slopes and into parts of the deserts, particularly the San Diego County deserts and through and below the San Gorgonio Pass. * Timing...11 PM this evening through 11 PM Monday. * Location...Riverside and San Diego County deserts. * Visibility...Locally reduced in blowing dust. * Impacts...Strong winds leading to reduced visibility in blowing dust and potentially hazardous to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
121 WWUS76 KSGX 291406 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 706 AM PDT Mon Apr 29 2019 CAZ061-062-065-292215- /O.CON.KSGX.WI.Y.0023.000000T0000Z-190430T0600Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 706 AM PDT Mon Apr 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West winds will increase to 15 to 30 mph with peak gusts to around 50 mph along the desert slopes and into parts of the deserts. * Timing...Through 11 PM this evening. * Location...Riverside and San Diego County deserts. * Visibility...Locally reduced to a half mile or less in blowing dust. * Impacts...Strong winds leading to reduced visibility in blowing dust and potentially hazardous to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
688 WWUS76 KSGX 292029 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 129 PM PDT Mon Apr 29 2019 CAZ061-062-065-300430- /O.CON.KSGX.WI.Y.0023.000000T0000Z-190430T0600Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 129 PM PDT Mon Apr 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West winds will increase to 15 to 30 mph with peak gusts to around 50 mph along the desert slopes and into parts of the deserts. * Timing...Through 11 PM this evening. * Location...Riverside and San Diego County deserts. * Visibility...Locally reduced to a half mile or less in blowing dust. * Impacts...Strong winds leading to reduced visibility in blowing dust and potentially hazardous to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ Gregoria
119 WWUS76 KSGX 300335 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 835 PM PDT Mon Apr 29 2019 CAZ061-062-065-300600- /O.CON.KSGX.WI.Y.0023.000000T0000Z-190430T0600Z/ Coachella Valley-San Diego County Deserts- San Gorgonio Pass Near Banning- Including the cities of La Quinta, Borrego Springs, and Desert Hot Springs 835 PM PDT Mon Apr 29 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * Winds...West 15 to 30 mph with peak gusts to around 50 mph along the desert slopes and into parts of the deserts. * Timing...Through 11 PM this evening. * Location...Riverside and San Diego County deserts. * Visibility...Locally reduced to one-half mile or less in blowing dust. * Impacts...Strong winds leading to reduced visibility in blowing dust and potentially hazardous to high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 28, 2:28 PM PDT, 1 minute earlier.
Area forecast discussion, Apr 28, 2:28 PM PDT, 1 minute before
Area Forecast Discussion National Weather Service San Diego CA 228 PM PDT Sun Apr 28 2019 .SYNOPSIS... A low pressure system to the west of northern Baja will move across southern California late tonight into Monday evening. This will bring cooling into Monday, stronger and gusty west winds in the mountains and deserts, a deeper marine layer, and a chance of showers and a slight chance of a thunderstorm. Dry with a warming trend for Wednesday through Friday. Onshore flow will keep coastal areas cooler with night and morning coastal low clouds and fog not spreading as far into the valleys as the marine layer becomes shallower. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... ...SHORT TERM (This Afternoon through Tuesday)... Water Vapor imagery shows an upper low situated some 500 miles off the coast of northern Baja. This feature will move east northeast and over Southern California mid-late morning on Monday before moving east during the afternoon. Thunderstorms were added to the forecast for the San Gabriels, San Bernardinos, and San Jacintos for this afternoon and that looks good as there is some CAPE across these areas this afternoon. Then, tonight through Monday (especially morning), there is a chance of showers across all areas as the upper low moves overhead. CAPE is low (cools aloft but it's much cooler at the surface), so thunderstorms are not a slam dunk, but there is a slight chance. This could turn into more of a drizzle event more than anything, but with steadier light rain along the southwest coastal slopes. Moisture isn't all that high, so rainfall amounts will be light. Upslope flow will lead to light rain along the southwest facing slopes of the San Bernardinos with max amounts forecast to be 0.50-1.00 inches along the slopes west of Crestline. Elsewhere, amounts will average 0.10" or less, but isolated locales could receive 0.25-0.50". WRF and HRRR show cells with rates of only 0.10-0.20"/hr tonight-Monday. So no significant impacts are expected from this upper low. It will move east during the afternoon on Monday with showers ending during the evening. West-Southwest winds will strengthen with strong winds expected along the desert mountain slopes and into parts of the lower deserts, particularly the San Diego County deserts. Have issued a Wind Advisory for all lower deserts effective 11 PM tonight through 11 PM Monday. Much cooler conditions as onshore flow strengthens will be felt on Monday with cool weather continuing on Tuesday, but Monday will be the coolest day for most locales before temps slowly moderate as heights slowly rise. && .LONG TERM (Wednesday through Saturday)... Low pressure will weaken across the area on Wednesday with high pressure across California on Thursday moving inland on Friday as another closed low pressure system moves toward southern California, arriving around late Saturday into Sunday. High temperatures will warm into Thursday with high temperatures for inland areas about the same on Friday. High temperatures on Thursday and Friday will be near average in the mountains and deserts, and a few degrees below average in coastal and valley areas. The marine layer will become gradually shallower with night and morning low clouds and fog not spreading as far into the valleys. The marine layer will then deepen into next weekend as the next low pressure system arrives. && .AVIATION... 282010...Coast/Valleys...SCT-BKN clouds at or abv 8000 ft MSL with patches of low clouds over northern Orange County this afternoon. Low clouds will increase in coverage again after 03Z Mon, with higher tops and bases. -SHRA and isolated TSRA are possible in all areas tonight into Monday. BKN-OVC cigs are expected in some areas, with bases lowering to 1000-1500 ft MSL during showers. Mountains/Deserts...FEW/SCT high clouds with unrestricted VIS will continue this afternoon. Areas of west winds 15-25 knots with gusts to 40 knots will develop this afternoon and overnight on the desert mountain slopes and at times onto the desert floors, along with moderate up/downdrafts and local LLWS. Highest wind gusts will be Monday morning. -SHRA and isolated TSRA are possible this afternoon into Monday, mainly over the mountains. && .MARINE... There will be a chance of showers and a slight chance of thunderstorms tonight through Monday evening. Otherwise, no hazardous marine conditions are expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...Wind Advisory Riverside and San Diego County Deserts 11 PM tonight through 11 PM Monday. PZ...NONE. && PUBLIC...Gregoria (Short Term)/17 (Long Term) AVIATION/MARINE...PG
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.